Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 3, 2014, 9:52 PM CDT for Hopkins County, Hunt County, Rains County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 9:52 PM CDT (02:52 UTC)
- Expired
- Apr 3, 2014, 10:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Hopkins County, TX, Hunt County, TX, Rains County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 149 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:45 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 3, 3:45 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT THU APR 3 2014 .DISCUSSION... A DRYLINE HAS SURGED THROUGH BOWIE AND BRIDGEPORT BUT REMAINS WELL WEST OF COMANCHE AND GOLDTHWAITE. THE BULGE HAS HELPED MAXIMIZE LOW-LEVEL CONVERGENCE WHERE THE INITIAL SURFACE-BASED STORMS DEVELOPED. DESPITE PERSISTENT CLOUD COVER EAST OF THE BOUNDARY... TEMPERATURES CLIMBED INTO THE 80S WITH DEW POINTS IN THE MID TO UPPER 60S. MID-AFTERNOON MLCAPE VALUES HAVE EXCEEDED 3000J/KG... AND NEW UPDRAFTS ROOTED IN THIS VERY UNSTABLE BOUNDARY LAYER WILL QUICKLY BE ABLE TO SUPPORT LARGE HAIL. ALTHOUGH THERE HAS BEEN SOME MOISTURE RECOVERY IN THE MID-LEVELS...THERE REMAINS AMPLE DRY AIR TO ENHANCE THE DOWNBURST POTENTIAL WITH STORMS THIS AFTERNOON. WITH THE INITIAL STORMS...HIGH LCLS AND VEERING WINDS AHEAD OF THE BOUNDARY WILL TEND TO REDUCE THE TORNADO THREAT. ALTHOUGH THE DRYLINE WILL ENHANCE THE LOW-LEVEL SHEAR...CONVECTIVE ELEMENTS WILL HAVE A TENDENCY TO GRADUALLY SEPARATE FROM THE BOUNDARY. HOWEVER...DEEP LAYER SHEAR FAVORS ROTATING UPDRAFTS. AND WITH DISCRETE CELLS IN A VERY UNSTABLE ENVIRONMENT...THE TORNADO THREAT WILL GRADUALLY INCREASE AS THE ACTIVITY MOVES EAST...EVEN WITHOUT THE AID OF NEAR-BOUNDARY MECHANICS. HOWEVER...INHIBITION REMAINS FARTHER EAST AND MAY PREVENT DEEP CONVECTION FROM INITIATING FAR IN ADVANCE OF THE BOUNDARY. THIS COULD KEEP THE SOUTHEASTERN HALF OF THE CWA...WHICH WILL REMAIN WELL SEPARATED FROM THE LARGE-SCALE FORCING FOR ASCENT... RELATIVELY QUIET UNTIL THE EVENING HOURS. A COLD FRONT IS JUST NORTH OF THE RED RIVER AND WILL EVENTUALLY OVERWHELM THE LINGERING DRYLINE THIS EVENING...INCREASING STORM CHANCES ACROSS CENTRAL AND EAST TEXAS. WITH THIS SURFACE FOCUS... DISCRETE CELLS MAY EVENTUALLY CONGEAL INTO A LINEAR MCS...WHICH WOULD INCREASE THE WIND THREAT WHILE DIMINISHING THE POTENTIAL FOR LARGE HAIL AND TORNADOES. WARM AND HUMID WEATHER HAS PREVAILED MUCH OF THE WEEK...BUT FRIDAY MORNING WILL BE NOTICEABLY COOLER WITH GUSTY NORTH WINDS. TEMPERATURES MAY DIP INTO THE 30S IN NORTHERN ZONES SATURDAY MORNING. ALTHOUGH DEW POINTS ARE MARGINAL FOR FROST...ANYONE CONCERNED ABOUT SENSITIVE VEGETATION SHOULD KEEP ABREAST OF THE FORECAST. A LONGWAVE TROUGH APPROACHING THE WEST COAST WILL CREEP SLOWLY TOWARD TEXAS THIS WEEKEND. PACIFIC MOISTURE WILL BEGIN STREAMING OVER THE COOL SURFACE LAYER ON SATURDAY WHEN RAIN CHANCES WILL RETURN TO THE FORECAST. THE CLOUDY AND UNSEASONABLY COOL WEATHER WILL CONTINUE ON SUNDAY WHEN GULF MOISTURE RETURNS AT 850MB. PROGGED ISENTROPIC LIFT OVER THE COOL SURFACE LAYER WOULD RESULT IN WIDESPREAD RAIN. A 40 POP ON DAY 4 SHOWS MODERATE TO HIGH CONFIDENCE IN RAIN OCCURRING...BUT THIS IS UNLIKELY TO YIELD THE COPIOUS RAINFALL THAT THE DROUGHT-PLAGUED REGION NEEDS. HOWEVER... A SLOW/GENTLE RAIN AND LIMITED EVAPORATION WILL ALLOW THE TOPSOIL TO MAKE THE MOST OF WHAT DOES FALL. UNFORTUNATELY FOR THOSE ENGAGED IN OUTDOOR ACTIVITIES...SUNDAY LOOKS TO BE AN UNSEASONABLY COOL AND DAMP DAY FOR APRIL. THE TROUGH WILL PASS EAST AROUND MONDAY...BRINGING AN END TO THE RAIN CHANCES. REINFORCING SHOTS OF COOL AIR IN THE NORTHWEST FLOW ON THE BACKSIDE OF THE SYSTEM WILL PREVENT TEMPERATURES FROM RETURNING TO NORMAL UNTIL LATE NEXT WEEK. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 67 45 67 48 / 20 0 0 20 20 WACO, TX 50 70 44 68 48 / 30 0 0 20 30 PARIS, TX 48 65 41 65 46 / 70 0 0 10 20 DENTON, TX 45 67 42 65 46 / 20 0 0 20 20 MCKINNEY, TX 46 67 40 65 46 / 20 0 0 10 20 DALLAS, TX 49 68 46 66 48 / 20 0 0 20 20 TERRELL, TX 50 67 43 65 47 / 50 0 0 20 20 CORSICANA, TX 51 68 45 66 48 / 50 0 0 20 30 TEMPLE, TX 50 70 44 66 49 / 30 0 0 20 30 MINERAL WELLS, TX 43 69 40 66 46 / 5 0 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091-100>102- 115>117-129>132-141. && 09/25
Hazardous weather outlook, Apr 3, 3:24 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT THU APR 3 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS MUCH OF NORTH AND CENTRAL TEXAS. THE RISK AREA IS EAST OF A LINE FROM ST JO TO MINERAL WELLS TO COMANCHE...AND INCLUDES THE DFW METROPLEX AND THE WACO/TEMPLE/KILLEEN AREAS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE THE MAIN THREATS...BUT ONE OR TWO TORNADOES MAY ALSO OCCUR. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ALONG AND WEST OF INTERSTATE 35. A RED FLAG WARNING WILL BE IN EFFECT THROUGH EARLY THIS EVENING IN AREAS ALONG AND WEST OF A LINE FROM NOCONA...TO GLEN ROSE...TO COMANCHE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY EVENING...BUT THE ACTIVITY IS NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED IN SOME AREAS THROUGH THIS EVENING.
In the hours before
Local storm report, Apr 3, 8:53 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL FRISCO 33.15N 96.81W
04/03/2014 E1.50 INCH COLLIN TX TRAINED SPOTTERLocal storm report, Apr 3, 9:02 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL COOPER 33.37N 95.68W
04/03/2014 E1.75 INCH DELTA TX EMERGENCY MNGR
GOLFBALL SIZE HAIL IN COOPERLocal storm report, Apr 3, 9:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 7 NW GREENVILLE 33.28N 96.30W
04/03/2014 COLLIN TX LAW ENFORCEMENT
HOME SIGNIFICANTLY DAMAGED ON COUNTY ROAD 1081 15 MILES
NORTHWEST OF GREENVILLELocal storm report, Apr 3, 9:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
926 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TORNADO 3 S COOPER 33.33N 95.68W
04/03/2014 DELTA TX TRAINED SPOTTER
BRIEF TORNADO BETWEEN COOPER AND COOPER LAKESpecial weather statement, Apr 3, 9:41 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT THU APR 3 2014
TXZ105-120>123-040315-
HUNT TX-KAUFMAN TX-RAINS TX-ROCKWALL TX-VAN ZANDT TX-
941 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN HUNT COUNTY
NORTHEASTERN KAUFMAN COUNTY
ROCKWALL COUNTY
RAINS COUNTY
NORTHERN VAN ZANDT COUNTY
AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF TERRELL...MOVING EAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EAST TAWAKONI...EMORY...
FATE...HEATH...QUINLAN...ROCKWALL...ROYSE CITY...WEST TAWAKONI AND
LAKE TAWAKONI STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3275 9635 3281 9635 3282 9652 3298 9652
3298 9630 3301 9629 3305 9586 3298 9586
3297 9567 3270 9563
TIME...MOT...LOC 0241Z 259DEG 34KT 3288 9611Local storm report, Apr 3, 9:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND DMG TIRA 33.33N 95.57W
04/03/2014 HOPKINS TX TRAINED SPOTTER
METAL BUILDING DAMAGED IN TIRAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 58 min |
| Apr 3, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 55 min |
| Apr 3, 7:07 PM CDT | Special Weather Statement | FWD | Bosque, Hill, McLennan | 53 min |
| Apr 3, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 49 min |
| Apr 3, 7:11 PM CDT | Tornado Warning | FWD | Collin | 49 min |
| Apr 3, 7:20 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 55 min |
| Apr 3, 7:22 PM CDT | Flash Flood Warning | FWD | Denton | 113 min |
| Apr 3, 7:43 PM CDT | Tornado Warning | FWD | Collin, Hunt | 47 min |
| Apr 3, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| Apr 3, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant, Wise | 66 min |
| Apr 3, 8:24 PM CDT | Special Weather Statement | FWD | Kaufman | 36 min |
| Apr 3, 8:27 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Hunt | 48 min |
| Apr 3, 8:40 PM CDT | Flash Flood Warning | FWD | Collin, Hunt | 2 hr |
| Apr 3, 9:11 PM CDT | Areal Flood Warning | FWD | Denton | 3 hr |
| Apr 3, 9:11 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 49 min |
| Apr 3, 9:41 PM CDT | Special Weather Statement | FWD | Rains, Rockwall | 34 min |
| Apr 3, 9:56 PM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Apr 3, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 46 min |
| Apr 3, 11:59 PM CDT | Wind Advisory | FWD | Bosque, Collin, Comanche, Cooke, Dallas, Delta and 26 more | 3 hr |
| Apr 4, 2:37 AM CDT | Special Weather Statement | FWD | Leon | 23 min |
| Apr 4, 9:19 AM CDT | River Flood Warning | FWD | Hunt | 26 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.